Loading ...
Sorry, an error occurred while loading the content.

diamox side effects

Expand Messages
  • klsever72
    Hi all! I ve been a reader of this group for going on 8 months or so, but have yet to post, so... hello! Myself and a group of friends are heading out from
    Message 1 of 32 , Jul 29, 2013
    • 0 Attachment
      Hi all!
      I've been a reader of this group for going on 8 months or so, but have yet to post, so... hello!
      Myself and a group of friends are heading out from Roads End Wednesday morning and if all goes as planned hiking out of Whitney Portal the next Tuesday.
      I have a history of getting wicked headaches at altitude- even hiking in Desolation and around Tahoe has nailed me- so for this trip my VERY experienced backpacker mother recommended I do what she does and pop some Diamox a couple days before and a couple days into this trip.
      I took my first dose last night and i feel like i took a large dose of Benadryl- groggy and fatigued. Plus it makes me pee all the time when i'm trying to stay hydrated pre-trip. Last night i had a hard time sleeping because of the 'tingling in the extremities' side effect i was warned of.
      So my question is this- has anyone had any experience with these side effects? Has anyone discontinued use because of them and faced the altitude w/o? Has anyone tried cutting down on the dosage with any success?
      Curious and now more than a tad nervous about altitude (we'll be camping at roads end one night but then we'll be heading up to middle or upper paradise and then on to Rae from there for night 2, which ascends us rather rapidly....
      Thanks!
      Kathie
    • Robert
      For me, it is obvious its the Diamox as I never got that sensation from altitude before. Tingling in the extremities may be a side effect for some, but I am
      Message 32 of 32 , Aug 4, 2013
      • 0 Attachment
        For me, it is obvious its the Diamox as I never got that sensation from altitude before. Tingling in the extremities may be a side effect for some, but I am unaware of it being one of the major, trip-ending complaints of AMS. My symptoms of altitude were the usual headache and lack of appetite, occasionally severe nausea. My worst case ever was while on a 400 mg dose of ibuprofen, (pre-Diamox days for me), and I felt great until just above Trail Camp going up Whitney when I got a nausea, headache, and severe nosebleed. I quickly turned around, and felt better once I got down to Outpost Camp. This incident was what prompted me to start my research on Diamox, and speak with my doctor about it. Again, I am not a big prescription drug proponent, but some of the other 'home' remedies just seem like the 'placebo effect' to me.

        --- In johnmuirtrail@yahoogroups.com, steve herr <groundhogsteve@...> wrote:
        >
        > But isn't tingling in the extremities one of the symptoms of AMS to begin with?  How is one supposed to know if it's AMS or Diamox?
        >
      Your message has been successfully submitted and would be delivered to recipients shortly.